Alert archive / Kentucky / River Flood Warnings in 2017

River Flood Warning 7, NWS Wilmington, OH

March 1, 2017Pendleton County, Kentucky

NWS Wilmington, OH issued this river flood warning at Mar 1, 2017, 3:04 PM EST for Pendleton County, Kentucky. It took effect at Mar 2, 2017, 1:00 AM EST. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Mar 1, 2017, 3:04 PM EST (20:04 UTC)
In effect from
Mar 2, 2017, 1:00 AM EST
Expired
Mar 2, 2017, 9:40 PM EST
In force
21 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Pendleton County, KY

The radar

The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Licking River at McKinneysburg (MKBK2). The gauge peaked at 30.40 ft at Mar 1, 2017, 9:00 PM EST.

actionminormoderate1020304003/0103/0203/0303/04
Action stage
32 ft
Minor stage
35 ft
Moderate stage
42 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03251500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

077 
WGUS41 KILN 012004
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EST WED MAR 1 2017

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Licking River near McKinneysburg

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

KYC191-020804-
/O.NEW.KILN.FL.W.0007.170302T0600Z-170303T0240Z/
/MKBK2.1.ER.170302T0600Z.170302T1800Z.170302T2040Z.NO/
304 PM EST WED MAR 1 2017

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Licking River near McKinneysburg
* from late tonight to Thursday evening.
* At 2 PM the stage was 29.0 feet.
* Flood stage is 33 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by after midnight tonight and 
  continue to rise to near 34.2 feet by early tomorrow afternoon. The 
  river will fall below flood stage by tomorrow afternoon.
* At stages near 35 feet, Lowland flooding worsens in southern 
  Pendleton County, especially along Licking River Road and in the 
  Colvin Bend Road area, where high water makes the road impassible.  
  Access to some homes near Colvin Bend Road and McKinneysburg Spur is 
  cut off.
  

&&

LAT...LON 3864 8430 3865 8426 3858 8419 3858 8428


$$
2 follow-up statements
897 
WGUS81 KILN 020240
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
940 PM EST WED MAR 1 2017

...The Flood Warning continues for the following rivers...

  Licking River near McKinneysburg

KYC191-021040-
/O.EXT.KILN.FL.W.0007.170302T1647Z-170303T0051Z/
/MKBK2.1.ER.170302T1647Z.170302T1800Z.170302T1851Z.NO/
940 PM EST WED MAR 1 2017

The Flood Warning continues for
  The Licking River near McKinneysburg
* from Thursday morning to Thursday evening.
* At 8 PM the stage was 30.3 feet.
* Flood stage is 33 feet.
* Minor flooding is forecast.
* The river will rise above flood stage late tomorrow morning and 
  continue to rise to near 33.1 feet by early tomorrow afternoon.The 
  river will fall below flood stage early tomorrow afternoon.
* At stages near 33 feet, Some flooding occurs along the river in 
  southern Pendleton County and is mainly confined to lowland and 
  agricultural areas.  Water approaches Colvin Bend Road and 
  McKinneysburg Spur.
  

&&

LAT...LON 3864 8430 3865 8426 3858 8419 3858 8428


$$
862 
WGUS81 KILN 020909
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
409 AM EST THU MAR 2 2017

...The Flood Warning is cancelled for the following rivers...

  Licking River near McKinneysburg

KYC191-020939-
/O.CAN.KILN.FL.W.0007.000000T0000Z-170303T0051Z/
/MKBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
409 AM EST THU MAR 2 2017

The Flood Warning is cancelled for
  The Licking River near McKinneysburg
* At 3 AM the stage was 30.0 feet.
* Flood stage is 33 feet.
* The river crested below flood stage at 30.4 feet. The river will 
  continue to fall to 24.8 feet by tomorrow morning.
* At stages near 33.0 feet, Some flooding occurs along the river in 
  southern Pendleton County and is mainly confined to lowland and 
  agricultural areas.  Water approaches Colvin Bend Road and 
  McKinneysburg Spur.
  

&&

LAT...LON 3864 8430 3865 8426 3858 8419 3858 8428


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Mar 1, 1:05 PM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 1, 1:05 PM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
105 PM EST Wed Mar 1 2017

.SYNOPSIS...
Cold front will push east through the area today. Behind the
front, a cooler airmass will settle into the region through the
end of the work week. An upper level disturbance will bring a
chance of rain and snow showers to the region Thursday night.

&&

.NEAR TERM /THROUGH TONIGHT/...
Updated forecast to drop flash flood watch and add wind
advisory. Lingering high water and flooding concerns from
previous rainfall will persist.

Scattered showers will develop and move through the area. A few
thunderstorms will be possible across eastern portions of the
region this afternoon. Some snow showers will also be possible
tonight. Precipitation will taper off towards the tail end of
the near term.

Winds will pick up this afternoon into tonight. Issued wind
advisory for part of the area where model soundings were more
indicative of reaching criteria. Have special weather statement
south of this area with winds a little less.

Temperatures will fall after the frontal passage and drop down
into the upper 20s to low 30s tonight.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
A clipper type system will drop down from the northwest
Thursday into Thursday night. This will lead to an increasing
chance of showers heading into Thursday evening, especially
across norther portions of our fa. Low level thermal fields
suggest that any pcpn will start off as rain Thursday afternoon
before transitioning to snow from north to south Thursday
evening. There could be some light snow accumulations with this,
mainly across northern portions of our area where maybe an inch
or so will be possible across our far north. The pcpn should
taper off later Thursday night with dry weather on Friday as
high pressure builds in.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Models continue to hint at a very weak short wave dropping down
into our area from the northwest Friday night into Saturday,
but vary in there timing and placement. With it being weak and
with some uncertainty, will just bring in some slight chance
pops across the area with this. Ptype looks to be mostly snow
but if it hangs around long enough into the day on Saturday, we
will warm up enough for any lingering pcpn to mix with some
rain.

Brief mid level ridging will work east across the area on
Sunday before the flow becomes more amplified as a trough
approaches from the west. This will eventually help push a cold
front east across our area Monday night into Tuesday. Some WAA
pcpn will develop ahead of this Sunday night with more
widespread pcpn spreading in ahead of the front Monday into
Monday night.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A cold front will move through today. Winds will pick up for
this afternoon and into tonight. Winds will gust 30 to 40 knots
at times. Scattered shower activity today and even some snow
showers tonight will be present. Handled precipitation with VCSH
for now. Winds will decrease late in the overnight hours,
however some additional wind gusts around 20 knots will be
possible during the day on Thursday. MVFR cigs will be present
for much of the TAF period. VFR conditions will be possible at
times for Thursday.

OUTLOOK...MVFR ceilings and visibilities will be possible
Thursday night into Friday morning.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 1 AM EST Thursday for OHZ026-034-035-
     042>046-051>056-060>063-070>072-077.
KY...None.
IN...Wind Advisory until 1 AM EST Thursday for INZ050-058-059-066-
     073-074.

&&

SYNOPSIS...JGL/Novak
NEAR TERM...Novak
SHORT TERM...JGL
LONG TERM...JGL
AVIATION...Novak
Hazardous weather outlook, Mar 1, 10:31 AM EST, 4 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1031 AM EST Wed Mar 1 2017

INZ075-080-KYZ089>100-OHZ064-065-073-074-078>082-088-021545-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Pickaway-Fairfield-Ross-
Hocking-Clermont-Brown-Highland-Adams-Pike-Scioto-
1031 AM EST Wed Mar 1 2017

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio.

.DAY ONE...Today and Tonight.

Wind gusts of 30 to 40 mph will be possible this afternoon into this
evening. There will also be some lingering high water and flooding
from earlier rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe and heavy rain reports.

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>063-
070>072-077-021545-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Butler-Warren-Clinton-Hamilton-
1031 AM EST Wed Mar 1 2017

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There will also be some lingering high water and flooding
from earlier rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe and heavy rain reports.

In the hours before

Local storm report, Mar 1, 12:34 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1234 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     FLASH FLOOD      N LEBANON               39.44N 84.21W
03/01/2017                   WARREN             OH   LAW ENFORCEMENT

            HIGH WATER STATE ROUTE 48.

&&

BC
Local storm report, Mar 1, 12:51 PM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1251 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     HEAVY RAIN       3 E WHEELERSBURG        38.73N 82.79W
03/01/2017  M2.30 INCH       SCIOTO             OH   TRAINED SPOTTER

            24-HR TOTAL. 48-HR TOTAL IS 3.90 INCHES.

&&

JGIBSON
Local storm report, Mar 1, 2:01 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
201 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 AM     HAIL             1 NW MILAN              39.14N 85.14W
03/01/2017  M2.00 INCH       RIPLEY             IN   EMERGENCY MNGR

&&

JGIBSON
Special weather statement, Mar 1, 2:14 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Wilmington OH
214 PM EST WED MAR 1 2017

OHZ044>046-052>054-061-062-070>072-012000-
Champaign OH-Montgomery OH-Warren OH-Delaware OH-Logan OH-Madison OH-
Clinton OH-Butler OH-Union OH-Clark OH-Greene OH-
214 PM EST WED MAR 1 2017

...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT EASTERN CHAMPAIGN
COUNTY IN WEST CENTRAL OHIO...NORTHEASTERN BUTLER COUNTY IN
SOUTHWESTERN OHIO...SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL OHIO...
WARREN AND NORTHWESTERN CLINTON COUNTIES IN SOUTHWESTERN OHIO...
WESTERN DELAWARE COUNTY IN CENTRAL OHIO...CLARK...GREENE AND
SOUTHEASTERN MONTGOMERY COUNTIES IN WEST CENTRAL OHIO...NORTHWESTERN
MADISON AND UNION COUNTIES IN CENTRAL OHIO UNTIL 300 PM EST...

At 213 PM EST, radar indicated showers along a line extending from
near La Rue to Trenton, moving east at 45 mph.

HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Dayton, Hamilton, Springfield, Kettering, Middletown, Beavercreek,
Dublin, Huber Heights, Delaware, Fairborn, Xenia, Marysville,
Miamisburg, Lebanon, Springboro, Monroe, Trenton, Urbana, Franklin
and London.

This includes the following Interstates...
 I-70 in Ohio between mile markers 39 and 79.
 I-71 in Ohio between mile markers 30 and 54.
 I-75 in Ohio between mile markers 27 and 55.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4051 8325 4044 8325 4043 8302 4042 8301
      4041 8292 3974 8358 3971 8360 3971 8365
      3966 8366 3938 8393 3941 8459 3988 8408
      3988 8405 3992 8405 4051 8340
TIME...MOT...LOC 1913Z 258DEG 39KT 4055 8329 3950 8448

Novak
Special weather statement, Mar 1, 2:51 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
251 PM EST WED MAR 1 2017

OHZ046-054>056-064-065-012030-
Licking OH-Fairfield OH-Delaware OH-Madison OH-Franklin OH-
Pickaway OH-
251 PM EST WED MAR 1 2017

...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT FRANKLIN...
NORTHWESTERN FAIRFIELD...NORTHWESTERN PICKAWAY...EASTERN DELAWARE...
WESTERN LICKING AND EASTERN MADISON COUNTIES UNTIL 330 PM EST...

At 251 PM EST, radar indicated showers along a line extending from
near Cardington to 6 miles northwest of Jeffersonville, moving east
at 45 mph.

HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Grove City, Delaware,
Upper Arlington, Gahanna, Hilliard, Pickerington, Worthington,
Bexley, London, Jefferson, Pataskala, Powell, Canal Winchester,
Groveport, Johnstown and Sunbury.

This includes the following Interstates...
 I-70 in Ohio between mile markers 80 and 119.
 I-71 in Ohio between mile markers 79 and 138.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3968 8291 3974 8359 4011 8322 4011 8317
      4016 8317 4039 8293 4036 8292 4035 8275
      4028 8275 4027 8248 4025 8248 4024 8238
TIME...MOT...LOC 1951Z 255DEG 57KT 4046 8286 3973 8362

Novak
Special weather statement, Mar 1, 3:02 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
302 PM EST WED MAR 1 2017

KYZ093-OHZ054-062>064-071>073-077>080-012045-
Campbell KY-Hamilton OH-Clermont OH-Highland OH-Brown OH-Ross OH-
Warren OH-Fayette OH-Madison OH-Clinton OH-Pickaway OH-Greene OH-
302 PM EST WED MAR 1 2017

...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT NORTHERN
CAMPBELL...SOUTHEASTERN HAMILTON...NORTHERN CLERMONT...NORTHERN
BROWN...SOUTHEASTERN WARREN...FAYETTE...CLINTON...SOUTHWESTERN
PICKAWAY...SOUTHEASTERN GREENE...HIGHLAND...SOUTH CENTRAL MADISON AND
NORTHWESTERN ROSS COUNTIES UNTIL 345 PM EST...

At 301 PM EST, radar indicated showers along a line extending from
near Jeffersonville to Dayton, moving east at 35 mph.

HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Cincinnati, Norwood, Fort Thomas, Washington Court House, Wilmington,
Loveland, Montgomery, Madeira, Milford, Hillsboro, Bellevue, Deer
Park, Dayton, Greenfield, Blanchester, Forestville, Mount Orab,
Mariemont, Sabina and Williamsburg.

This includes I-71 in Ohio between mile markers 2 and 3, between mile
markers 5 and 13, and between mile markers 42 and 78.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3895 8379 3911 8453 3974 8357 3968 8295
TIME...MOT...LOC 2001Z 281DEG 31KT 3972 8357 3912 8445

Novak

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 1:16 AM ESTSpecial Weather StatementILNCampbell29 min
Mar 1, 1:32 AM ESTFlash Flood WarningILNBoone, Campbell, Kenton8 hr
Mar 1, 1:59 AM ESTFlash Flood WarningILNCampbell, Kenton2 hr
Mar 1, 2:52 AM ESTSpecial Weather StatementILNBoone, Gallatin, Grant, Kenton53 min
Mar 1, 3:04 AM ESTSevere Thunderstorm WarningILNBoone, Campbell, Gallatin, Kenton41 min
Mar 1, 3:17 AM ESTSpecial Weather StatementILNCarroll, Grant, Owen28 min
Mar 1, 3:55 AM ESTFlash Flood WarningILNCampbell, Kenton6 hr
Mar 1, 4:04 AM ESTSevere Thunderstorm WarningILNLewis, Mason26 min
Mar 1, 4:20 AM ESTSevere Thunderstorm WarningILNLewis40 min
Mar 1, 4:33 AM ESTAreal Flood AdvisoryILNLewis, Mason, Robertson3 hr
Mar 1, 4:39 AM ESTTornado WarningILNLewis, Mason15 min
Mar 1, 4:48 AM ESTFlash Flood WarningILNBracken, Lewis, Mason, Robertson6 hr
Mar 1, 5:15 AM ESTSpecial Weather StatementILNGreenup30 min
Mar 1, 5:26 AM ESTSpecial Weather StatementILNMason34 min
Mar 1, 5:31 AM ESTAreal Flood AdvisoryILNLewis119 min
Mar 1, 5:45 AM ESTSpecial Weather StatementILNLewis30 min
Mar 1, 5:46 AM ESTFlash Flood WarningILNLewis4 hr
Mar 1, 5:53 AM ESTSevere Thunderstorm WarningILNLewis21 min
Mar 1, 6:15 AM ESTSevere Thunderstorm WarningILNBoone, Carroll, Gallatin30 min
Mar 1, 6:30 AM ESTSevere Thunderstorm WarningILNBoone30 min
Mar 1, 6:39 AM ESTSevere Thunderstorm WarningILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more36 min
Mar 1, 6:58 AM ESTTornado WarningILNBoone, Campbell, Kenton14 min
Mar 1, 7:00 AM ESTSevere Thunderstorm WarningILNBracken, Campbell, Grant, Owen, Pendleton45 min
Mar 1, 7:22 AM ESTSevere Thunderstorm WarningILNBracken, Lewis, Mason, Robertson53 min
Mar 1, 7:58 AM ESTSevere Thunderstorm WarningILNLewis47 min
Mar 1, 10:11 AM ESTAreal Flood WarningILNLewis, Mason, Robertson9 hr
Mar 1, 10:29 AM ESTWind AdvisoryILNBoone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more18 hr

Nearby

River Flood Warnings in Kentucky, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.